MAUDE Adverse Event Report: MIZUHO OSI 5 POUND SHOT WEIGHT; TRACTION SHOT WEIGHT

MIZUHO OSI 5 POUND SHOT WEIGHT; TRACTION SHOT WEIGHT
Model Number 351
Medical Device Problem Codes Inadequate or Insufficient Training (1643); Use of Device Problem (1670); Device Markings/Labelling Problem (2911); Device Unsafe to Use in Environment (2918); Device-Device Incompatibility (2919); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
Patient had lower limb traction.Preparing to transport for mri imaging, staff disconnected the traction and laid the weight bag on the bed by his feet.Everyone assumed it was a sandbag.The facility had both sand bag weights and iron shot weights and generally didn't differentiate.The weight bag was more than ten years old and the tag indicating that it was filled with metal shot had curled so it was not readily visible.The handheld ferromagnetic scanner used on the weight bag's brass grommet did not alarm, so the bag was allowed to enter the room.As they approached the magnet, the gurney was pulled out of their hands and toward the magnet.The bag slid along the bed and up under the patient, causing pain but no worsening of the injury.Staff quenched the magnet to release it.

Brand Name
5 POUND SHOT WEIGHT
Common Device Name
TRACTION SHOT WEIGHT
Manufacturer (Section D)
MIZUHO OSI
30031 ahern av
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO OSI
30031 ahern av
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern avenue
union city, CA 94587-1234
5104291500
MDR Report Key13636745
Report Number2921578-2022-00002
Device Sequence Number13990205
Product Code HST
UDI-Device Identifier00842430111693
UDI-Public00842430111693
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number351
Device Catalogue Number351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MRI DEVICE
Outcome Attributed to Adverse Event Other;
Patient SexMale